Had my 1st IPL for sun damage, I said I wanted to go aggressive to on the spots on my cheeks. Am 2 days out and freaking out that this isn't normal, I'm still swollen. I called and sent photos to the esthetician. She said it was probably the third pass on those sun spots but overall I had a lot of color to pull up. She feels it will be fine. I'm using polysporian and aquaphor. Will this get better? She knew I've been wanting this forever. She comes highly recommended by derms and customers.
First IPL - burn? Will this get better? (photos)
Doctor Answers 3
Dark spots after IPL
Thank you for your question snovotny14. I am sorry to hear about your situation. IPL is a great treatment for facial rejuvenation. IPL treatments should only be performed by medical professionals and it is important for patients to follow the recommendations of the medical professional rather than make recommendations to the professional. After a treatment dark spots may get darker before they get lighter; this can take up to two weeks. Prolonged discoloration can be treated with topical creams containing ingredients such as hydroquinone, kojic acid, and vitamin C. For my patients with blisters or open wounds I recommend using Vaseline or Aquaphor on a wet skin surface to expedite the recovery time. Please consult with a doctor for specific recommendations. Good luck!
Hello, and thanks for your question and photos. Sorry to hear you've had trouble. It should get better, but there is a risk of some permanent scarring. Hopefully this will not happen to you. I suggest seeing a cosmetic dermatologist for your laser treatments. Hope this opinion is helpful to you. Best of luck, Dr. Frucht.
Pigmentation, Swelling after IPL - Skin care, sunscreen, fractional laser, microneedling/PRP
Brown spots are normal after IPL but you may have been burned. I suggest seeing a cosmetic dermatologist with experience in lasers who can get you on the right skin care to determine what is best to prevent long term skin color changes and scarring. Always go to an expert for your laser treatments. Best, Dr. Emer.